Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jun 27, 2021, 11:05 PM CDT for Bates County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 11:05 PM CDT (04:05 UTC)
- Expired
- Jun 27, 2021, 11:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Kansas City, MO
County Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 79 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
319
WWUS83 KEAX 280405
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1105 PM CDT Sun Jun 27 2021
MOZ053-054-280445-
Bates MO-Henry MO-
1105 PM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY AND
SOUTHEASTERN BATES COUNTIES UNTIL 1145 PM CDT...
At 1104 PM CDT, Doppler radar was tracking a strong thunderstorm near
Walker, or near Nevada, moving north at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Rich Hill, Montrose and Rockville.
LAT...LON 3804 9424 3805 9425 3806 9440 3834 9427
3831 9390 3821 9395 3821 9405 3803 9406
3805 9410 3804 9411 3806 9413 3804 9420
3805 9421 3804 9422 3803 9424
TIME...MOT...LOC 0404Z 199DEG 32KT 3793 9430
$$
HBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 27, 6:26 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 27, 6:26 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 626 PM CDT Sun Jun 27 2021 .Discussion... Issued at 249 PM CDT SUN JUN 27 2021 Key Messages... - Around 9 to 10 PM, expecting scattered thunderstorms to develop across portions of eastern Kansas and Western Missouri. This activity will slowly move east through the early morning hours. - Greatest shower and thunderstorm chances will reside along and south of the Missouri River. - Additional Rainfall tonight into Tuesday will be up to a half inch north of the Missouri River and between a half inch and two inches south of the Missouri River. Isolated locally higher amounts are possible with the strongest showers and storms. Detailed Discussion... As discussed yesterday, a very weak boundary has continued to linger from southeast Kansas into central Missouri and this afternoon, was slowly begun to lift back north ahead of the slow evolving upper trough to the northwest over the Plains. 850mb analysis reveals decent dew point axis laid southwest to northeast across the region. Along this axis, supportive isentropic ascent will provide focus for showers and thunderstorms as the upper trough begins to advance east this evening. Depending on your flavor of CAM, the HRRR has been rather consistent, convection is expected to develop along this pre-trough axis. 700mb jet should aid as well, reaching 20 to 25kts out of the southwest. Forecast soundings reveal skinny cape profiles, but enough MLCAPE to support isolated to scattered thunder. Generally severe concerns are limited with highly isolated heavy rain the greater concern. Pwats are forecast north of 1.75 inches, with some guidance easily breaching 2.00 inches. Similar to showers yesterday, the atmosphere presented is basically tropical. Any shower or isolated thunderstorm could quickly put down a half inch to an inch of rainfall. As mentioned at the top, timing is generally 9 to 10 PM, with the best chances along and south of the River and the greatest rainfall amounts forecast south of the Missouri River. Precipitation chances will carry into Monday, with rain and showers persisting as a blocking pattern keeps the region under broad ascent with ample moisture return feeding into the area. Greatest rainfall amounts will remain focused across the Ozarks into southeastern Kansas and central Missouri. An additional inch or so of widespread rain is forecast south of the Missouri River through Tuesday. Latest guidance suggests daily rainfall chances through at least Thursday given the stalled pattern. The good news is, mid-range solutions are more consistent, with an actual front clearing the region on Friday. && .Aviation...(For the 00Z TAFS through 00Z Monday Evening) Issued at 623 PM CDT SUN JUN 27 2021 With rain clearing the area expect quiet conditions for the next several hours. Overnight, shower and thunderstorms activity will become possible again. Activity will be scattered in nature so confidence in impacts to the terminals is low so sticking with VCTS through that period. By morning expect gradual decrease of shower/storm activity, however a few hours of MVFR ceilings look likely through late morning. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Kurtz Aviation...HB
Hazardous weather outlook, Jun 27, 12:58 PM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 1258 PM CDT Sun Jun 27 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281800- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 1258 PM CDT Sun Jun 27 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will be possible this evening through the overnight hours. Severe weather is not anticipated. Minor to major river flooding is ongoing across western and central Missouri. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered storms will be possible through midweek...the threat for severe weather appears low at this time however, additional rainfall may continue to aggravate ongoing flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 27, 11:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1105 PM CDT Sun Jun 27 2021
MOZ053-054-280445-
Bates MO-Henry MO-
1105 PM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY AND
SOUTHEASTERN BATES COUNTIES UNTIL 1145 PM CDT...
At 1104 PM CDT, Doppler radar was tracking a strong thunderstorm near
Walker, or near Nevada, moving north at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Rich Hill, Montrose and Rockville.
LAT...LON 3804 9424 3805 9425 3806 9440 3834 9427
3831 9390 3821 9395 3821 9405 3803 9406
3805 9410 3804 9411 3806 9413 3804 9420
3805 9421 3804 9422 3803 9424
TIME...MOT...LOC 0404Z 199DEG 32KT 3793 9430
HBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:09 AM CDT | Flash Flood Watch | EAX | Adair, Bates, Caldwell, Carroll, Cass, Chariton and 17 more | 3 days |
| Jun 28, 9:53 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 4 days |
| Jun 28, 11:18 AM CDT | Flash Flood Warning | EAX | Bates, Cass | 6 hr |
| Jun 28, 12:51 PM CDT | River Flood Warning | EAX | Howard | 15 hr |
| Jun 28, 1:39 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 4 days |
| Jun 28, 1:40 PM CDT | Special Weather Statement | EAX | Bates | 50 min |
| Jun 28, 1:50 PM CDT | Flash Flood Warning | EAX | Bates, Cass | 4 hr |
| Jun 28, 2:16 PM CDT | Special Weather Statement | EAX | Henry | 59 min |
| Jun 28, 2:20 PM CDT | River Flood Warning | EAX | Bates | 30 hr |
| Jun 28, 2:20 PM CDT | River Flood Warning | EAX | Linn | 55 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.